MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-52C-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "fb-21c or fb-52c-1", we selected "fb-52c-1" as a representative product of biopsy forceps.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "does cryoprobe biopsy increase the diagnostic yield in endobronchial tumor lesions?".The aim was to compare the flexible cryoprobe with conventional forceps biopsy (fb) regarding diagnostic yield, and to show the feasibility, safety, and possible complications in patients with endobronchial tumor lesions.A total of 40 patients with endoscopically visible lesions were randomized into two groups: group i included 20 patients in whom biopsies were carried out using fb (two samples) and group ii included 20 patients in whom biopsies were carried out using cryobiopsy (cb) (one sample).There was higher significant diagnostic yield of cb as regards the diameter size, finally diagnosed type of lung cancer and that was diagnosed from the first time bronchoscopy or after redobrochoscopy than fb.Bleeding was the only detected complication during both procedures, but there were no statistically significant difference among both techniques as regards bleeding during procedure, need for hemostatics during the procedure, hemoptysis postprocedure or need for hemostatics postprocedure.Endobronchial cb is a safe, successful, and confident technique with superior diagnostic yield compared with ordinary conventional fb mainly because of the larger size and better quality of the obtained specimens¿ excellent tissue preservation than that can be used during conventional fiberoptic fb.Type of adverse events/number of patients: forceps biopsy: olympus device was used.Mild bleeding - 14 patients, moderate bleeding - 5 patients massive bleeding - 1 patient.There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key15078275
Report Number8010047-2022-12065
Device Sequence Number17349062
Product Code EOQ
UDI-Device Identifier04953170030529
UDI-Public04953170030529
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-52C-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown